Alert archive / Minnesota / Heat Advisories in 2022
Heat Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jun 13, 2022, 3:16 AM CDT for 21 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 13, 2022, 2:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jun 13, 2022, 2:00 PM CDT
- Expired
- Jun 14, 2022, 8:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Twin Cities, MN
All 30 counties
Blue Earth County, MN, Brown County, MN, Chisago County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 27 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jun 12, 11:06 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 11:06 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1106 PM CDT Sun Jun 12 2022 .UPDATE... Issued at 1056 PM CDT Sun Jun 12 2022 Updated for 06Z aviation discussion below. && .DISCUSSION...(This evening through Sunday) Issued at 242 PM CDT Sun Jun 12 2022 KEY MESSAGES: - Sneaky severe weather possible if storms manage to develop in central/eastern MN this afternoon/evening. - Confidence increasing on risk for severe thunderstorms overnight for parts of the region, but uncertainty remains in exact location. - High temperatures Monday are highly dependent on the evolution of storms tonight. It could be much warmer across southern MN if the warm front can begin lifting north sooner. - Heat remains on track for Tuesday with heat indices near 100 across eastern MN and WI. - A cooldown mid to late week could be followed by a heat wave later next weekend. Today...A narrow ribbon of severe weather potential exists across central and eastern Minnesota. Morning clouds have allowed surface winds to be out of the southeast ahead of a weak boundary, Meanwhile clearing along the boundary has supported nearly 3000 J/kg of SBCAPE. In addition, deep layer shear owing to a strong upper level northwest jet is on the order of 40 to 50 kts. If storms manage to develop across central Minnesota, a few could become supercellular and produce severe weather later this afternoon and into the evening. The main threat would be large hail, but damaging wind and even a tornado or two is possible given the large curvature in the near-boundary hodographs. Tonight into Monday...Confidence remains fairly high that a complex of severe thunderstorms will come out of the Dakotas overnight and move into western Minnesota, and possibly eastern Wisconsin by Monday morning. The instability is the primary concern as forecast soundings along the CAPE gradient show a fat CAPE profile, which as mentioned in the previous discussion should lead to a sufficient cold pool developing. The SPC outlooks have a tough time conveying the potential across the Twin Cities area because the storms will be coming through right around 12Z, plus there is uncertainty in the location. So those two variables led to the marginal risk, but the potential certainly exists for a severe MCS to be on the metro's doorstep by sunrise. This complex of storms will keep the main warm front to the south, and areas along it should see highs in the 90s, while areas to the north remain cool and possibly overcast. That makes the temperature forecast for Monday more of a challenge, and a lot will depend on how the convection unfolds overnight. Tuesday through Sunday...Temperatures for Tuesday still look hot, especially along the I-35 corridor. Mid to upper 90s are realistic, with the potential for heat indices near 100 degrees. Southerly winds will increase as well on Tuesday. On Wednesday a cold front will move through the region, and showers/thunderstorms will develop along it as an upper level wave lifts through the region. Instability is limited, and so is the severe threat. Looking ahead. Thursday will have breezy westerly winds, so lowered the humidity across the region. Temperatures will start to rebound on Friday, with 90s appearing likely again over the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1056 PM CDT Sun Jun 12 2022 The main question continues to revolve around storms this morning followed by the development of MVFR cigs. At this point, storms look likely across portions of central and southern MN into WI, though slightly further south of previous forecast. It does not look like a solid line across the entire area. There are still too many uncertainties and some areas may barely have any thunder, while other areas could get severe impacts. High-res models have trended more aggressive with convection entering the area after 09z and making toward KMSP by 12z. I've tried to time -TSRA arrival with tempo groups, but again timing is still uncertain. KMSP... Although there is not much clarity on where storms will be strongest as they move through central/southern MN, there does appear to be a delay of a couple hours. Thus have indicated 12z-15z for now, but it is possible that could change a little depending on storm motion. Storms would likely last up to two hours at the airfield. If storms do occur, MVFR ceilings should develop during and in the wake of the storms. /OUTLOOK FOR KMSP/ Tue...VFR. Chc MVFR/SHRA/TSRA late. Wind S/SW 10-15g25 kts. Wed...VFR. Chc MVFR/SHRA. Wind W 5-10 kts. Thu...VFR. Wind W 15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...BPH
Hazardous weather outlook, Jun 12, 1:25 PM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 125 PM CDT Sun Jun 12 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 125 PM CDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon/evening. A few storms could produce large hail, damaging wind, or a tornado mainly in central Minnesota. Better chances for thunderstorms arrive after midnight. Damaging winds, large hail, and heavy rainfall are possible with some of the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid air will arrive Tuesday. Heat indices near 100 degrees are expected across southern and eastern Minnesota into Wisconsin. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:16 AM CDT | Excessive Heat Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 41 hr |
| Jun 13, 5:01 AM CDT | Special Weather Statement | MPX | Brown, Nicollet, Watonwan | 44 min |
| Jun 13, 6:05 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 40 min |
| Jun 13, 7:00 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin | 45 min |
| Jun 13, 7:17 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Rice | 43 min |
| Jun 13, 7:36 AM CDT | Special Weather Statement | MPX | Waseca | 54 min |
| Jun 13, 8:06 AM CDT | Special Weather Statement | MPX | Steele | 39 min |
| Jun 13, 8:29 AM CDT | Flash Flood Warning | MPX | Steele, Waseca | 3 hr |
| Jun 13, 9:09 AM CDT | Special Weather Statement | MPX | Steele | 51 min |
| Jun 13, 9:25 AM CDT | Flood Watch | MPX | Blue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 3 more | 3 hr |
| Jun 13, 10:02 AM CDT | Special Weather Statement | MPX | Watonwan | 28 min |
| Jun 13, 10:50 AM CDT | Special Weather Statement | MPX | Waseca | 40 min |
Nearby
Heat Advisories in Minnesota, 2022Heat Advisories in Wisconsin, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.